# SDR 98ZZZX3080

- Difficulty date: June 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N912CP
- Make and model: Bbavia 7GCB
- Aircraft serial: 165
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Locknut
- Part number: SFSP8A
- Condition: Failed
- Location: Tail Wheel
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED HE FELT THE AIRCRAFT SHUDDER DURING LANDING.  POST-ACCIDENT INVESTIGATION REVEALED:  THE NUT SECURING THE TAIL WHEEL STEERING ASSY TOGETHER LOST ITS TORQUE.  THIS ALLOWED PARTS TO SHIFT AND AN INTERNAL LOCK RING TO BE SHEARED OFF.  THE TAIL WHEEL LEFT OSCILLATING TYPE MARKS ON THE RUNWAY.
